Hepatotoxicity of antibiotics. A review and update for the clinician.

Jonathan G. Stine, James H. Lewis

Research output: Contribution to journalReview article

21 Scopus citations

Abstract

Collectively, the various classes of antibiotics are a leading cause of drug-induced liver injury (DILI). However, acute antibiotic-associated DILI can be difficult to diagnose, as the course of therapy is usually brief, and other confounding factors are often present. In addition to the broad clinicopathologic spectrum of hepatotoxicity associated with the antimicrobials, the underlying infectious disease being treated may itself be associated with hepatic dysfunction and jaundice. This review provides summarized information on several classes of antimicrobial agents, highlighting new agents causing DILI and updating information on older agents.

Original languageEnglish (US)
Pages (from-to)609-642
Number of pages34
JournalClinics in Liver Disease
Volume17
Issue number4
DOIs
StatePublished - Nov 1 2013

All Science Journal Classification (ASJC) codes

  • Hepatology

Fingerprint Dive into the research topics of 'Hepatotoxicity of antibiotics. A review and update for the clinician.'. Together they form a unique fingerprint.

  • Cite this